EconPapers    
Economics at your fingertips  
 

A generalised latent Poisson factor modelling approach for default correlations in credit portfolios

Mohamed Saidane
Additional contact information
Mohamed Saidane: Associate Professor, College of Business and Economics, Qassim University, Kingdom, Saudi Arabia

Journal of Risk Management in Financial Institutions, 2023, vol. 17, issue 1, 89-105

Abstract: Default risk is one of the major concerns for lending institutions and banking regulators. This paper focuses on the analysis of default data, using a new approach based on generalised latent Poisson factor models. In this case, the correlation structure of the default events is driven by a small number of common latent factors. Conditional to these factors, the defaults become independent and each default sequence is fitted to a generalised linear model with Poisson response and log-link function. This model provides a flexible framework for the computation of the value-at-risk and the expected shortfall of a credit portfolio. The practical implementation of the proposed local Fisher scoring estimation algorithm is illustrated by a Monte Carlo simulation study. Then, a real scenario, with default data taken from a large database provided by Standard & Poor's, is used to analyse the empirical behaviours of the different risk measures. The achieved results show promising performance.

Keywords: default correlation; factor analysis; generalised linear models; expectation-maximisation algorithm; credit value-at-risk; expected shortfall (search for similar items in EconPapers)
JEL-codes: E5 G2 (search for similar items in EconPapers)
Date: 2023
References: Add references at CitEc
Citations:

Downloads: (external link)
https://hstalks.com/article/8215/download/ (application/pdf)
https://hstalks.com/article/8215/ (text/html)
Requires a paid subscription for full access.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aza:rmfi00:y:2023:v:17:i:1:p:89-105

Access Statistics for this article

More articles in Journal of Risk Management in Financial Institutions from Henry Stewart Publications
Bibliographic data for series maintained by Henry Stewart Talks ().

 
Page updated 2025-03-19
Handle: RePEc:aza:rmfi00:y:2023:v:17:i:1:p:89-105